MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number M0062502220
Medical Device Problem Codes Peeled/Delaminated (1454); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a navigator access sheath device was used during a transurethral lithotripsy procedure.During the procedure, an attempt was made to insert a ureteroscope inside the sheath, however a severe resistance was felt inside the lumen of the sheath.The physician suspected an abrasion or peeling of the coating inside the sheath.The procedure was completed with a different device without patient complications.
 
Additional Manufacturer Narrative
Block h6: device code a040506 captures the reportable event of sheath peeled.
 
Additional Manufacturer Narrative
Block h6: device code a040506 captures the reportable event of sheath peeled.Block h11: investigation result the returned navigator device was analyzed, and a visual evaluation noted that only the sheath was returned for analysis.It was also noted that the sheath was bent/kinked at the proximal section.Destructive test was performed, and the device was cut in half.The pieces were inspected with light internally and it was noticed that the inner lining was peeled/sheared.With all the available information, boston scientific concludes that the reported event of sheath peeled was confirmed.These could be related to handling and manipulation of the device during procedure, it is probable that an excess of force applied to the device such as operational factors during their use could lead to bend/kink the sheath that could have consequently caused the peeled/sheared the inner lining which affects the performance of the device.Based on the analysis results, a conclusion code of adverse event related to procedure was assigned to this investigation because the adverse event occurred during the procedure and the device had no influence on the event.
 
Event or Problem Description

Brand Name
NAVIGATOR HD
Common Device Name
ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20825334
Report Number2124215-2024-75559
Device Sequence Number12713783
Product Code FED
UDI-Device Identifier08714729837978
UDI-Public08714729837978
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Model NumberM0062502220
Device Catalogue NumberM0062502220
Device Lot Number0034449929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown